Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Red ear and cheek, chest pain. Have mechanical valve. Taken alcohol. TIA, pulmonary embolism or stroke?

i had tonight one alcohol drink ,i have a mechanical valve and my child has moyamoya syndrome i am to be checked for that but tonight as i was almost done with one drink my ear was fire engine red and cheek and on left side and i had chest pains. i immediately took 2 advil cuz my asprin couldnt find and a extra counmadin with water i think 3 minutes or more i puked and got diahrehea all at same time i then felt better . Did i just have a tia or possible pulmonary embolism or stroke? was this dangerous should i go to the er?
Asked On : Wed, 15 Aug 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

Alcohol does not mix well with the anticoagulation of a mechanical valve, so I think that it would be reasonable to be seen by a provider who can ensure that you have a normal neurologic exam; your INR can also be checked to see if your blood thinner levels are appropiate.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 27 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor